Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 1, NWS Jackson, MS

February 4, 2014Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 4, 2014, 2:50 PM CST for Leake County, Mississippi. It took effect at Feb 4, 2014, 8:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 2:50 PM CST (20:50 UTC)
In effect from
Feb 4, 2014, 8:00 PM CST
Expired
Feb 5, 2014, 8:28 PM CST
In force
24 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.46 ft at Feb 5, 2014, 9:00 AM CST.

actionminormoderate20253002/0402/0502/0602/07
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WGUS44 KJAN 042050
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
250 PM CST TUE FEB 4 2014


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-060250-
/O.NEW.KJAN.FL.W.0001.140205T0200Z-140207T2300Z/
/WTGM6.1.ER.140205T0200Z.140205T1800Z.140207T0800Z.NO/
850 PM GMT TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT  2:00 PM TUESDAY THE STAGE WAS 24.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING 
  AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  24.5 TUE 02 PM  25.9  25.8  24.8  26.0 12 PM 02/05

$$
3 follow-up statements
111 
WGUS84 KJAN 050122
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
722 PM CST TUE FEB 4 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC079-060722-
/O.CON.KJAN.FL.W.0001.140205T0200Z-140207T2300Z/
/WTGM6.1.ER.140205T0200Z.140205T1800Z.140207T0800Z.NO/
122 AM GMT WED FEB 5 2014


THE FLOOD WARNING CONTINUES FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 PM TUESDAY THE STAGE WAS 24.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING 
  AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW 
  AFTERNOON. 
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  24.9 TUE 07 PM  25.9  25.8  24.8  26.0 12 PM 02/05

$$
190 
WGUS84 KJAN 051621
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1021 AM CST WED FEB 5 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-062221-
/O.CON.KJAN.FL.W.0002.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.140205T0645Z.140207T0000Z.000000T0000Z.NO/
421 PM GMT WED FEB 5 2014


THE FLOOD WARNING CONTINUES FOR
  THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FURTHER NOTICE.
* AT  3:45 PM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  EARLY FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE 
  BURNSIDE WATER PARK CAMP AREAS.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER 
  PARK.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER PEARL RIVER
PHILADELPHIA   13  13.7 WED 04 PM  13.9  14.0  13.8  14.0 12 AM 02/07

$$

MSC079-062221-
/O.EXT.KJAN.FL.W.0001.000000T0000Z-140209T1100Z/
/WTGM6.1.ER.140205T0300Z.140206T1800Z.140208T2000Z.NO/
421 PM GMT WED FEB 5 2014

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL SUNDAY MORNING.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 25.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.0 FEET BY 
  TOMORROW EVENING. 
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  25.4 WED 04 PM  25.9  25.9  25.2  26.0 06 PM 02/06

$$
541 
WGUS84 KJAN 060228
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
828 PM CST WED FEB 5 2014


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY




PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC079-060258-
/O.CAN.KJAN.FL.W.0001.000000T0000Z-140209T1100Z/
/WTGM6.1.ER.140205T0300Z.140205T1630Z.140206T0037Z.NO/
828 PM CST WED FEB 5 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 24.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  6:37 PM WEDNESDAY.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL 
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

TUSCOLAMETA CREEK
WALNUT GROVE   25  24.9 WED 08 PM   23.2  16.7  14.4     FALLING          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 4, 10:37 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 4, 10:37 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CST TUE FEB 4 2014

.UPDATE...

DROPPED MAX HIGHS DOWN TODAY 1-3F DEGREES AND TEMPERED HOURLY HIGHS
DOWN GIVEN MORNING TRENDS WITH RESIDUAL CLOUDS AND FOG HANGING
ON...ESPECIALLY ACROSS CENTRAL AND SOUTHERN AREAS. WEATHER WORDING
AND TRENDS WERE MOSTLY UNCHANGED AS TIMING OF RAIN AND THUNDERSTORM
BANDS LOOKS ON TRACK FOR THIS AFTERNOON AND EVENING.

.DISCUSSION...

STRONG MID TO UPPER LEVEL S/WV TROUGH IS EJECTING OUT ACROSS THE THE
TX PANHANDLE THIS MORNING AND HELPING INDUCE A SURFACE LOW ACROSS
COASTAL TX ATTENDANT TO A WEST TO EAST ORIENTED WARM FRONT BOUNDARY
SITUATED ALONG THE GULF COAST WITH COLD AIR LOCATED ACROSS AR AND
NORTH MS. THIS TEMPERATURE GRADIENT IS PROMOTING FREEZING RAIN/ICE
PELLETS JUST NORTH AND WEST OF THE ARKLAMISS AND THIS IS EXPECTED TO
REMAIN THE CASE THROUGH THE DAY AS TEMPS GRADUALLY WARM IN THE NW
DELTA REGION. HIGHER RAIN TOTALS...BETWEEN 1-3 INCHES COULD FALL
ALONG AND NORTH OF THE TRACE WHERE BETTER LIFT WILL RESIDE LONGER
WITH TEMPERATURES STRUGGLING TO RISE MUCH INTO THE LOW TO MID 40S.

FARTHER SOUTH...THE AMOUNT OF RECOVERY FROM THE WARM FRONT REMAINS
IN QUESTION GIVEN THE AT TIMES DENSE FOG OBSERVED WHERE DEWPOINTS
REMAIN IN THE LOW TO MID 40S. LOW 60 DEWPOINTS LURK JUST OFF THE MS
COAST AND AS THE SURFACE LOW OVER COASTAL TEXAS SWEEPS ACROSS THE
NATCHEZ TRACE CORRIDOR THIS AFTERNOON, AT LEAST MID TO UPPER 50
DEWPOINTS SHOULD RECOVER ALONG AND SOUTH OF A LINE FROM BROOKHAVEN MS
TO MERIDIAN MS. BUFR AND LOCAL WRF FORECAST SOUNDINGS FOR KMEI/KHBG
CONTINUE TO LOOK MARGINAL FOR STRONG TO SEVERE STORMS SUPPORT
INDICATING CAPPING/INVERSION THAT WILL BE TOUGH TO FULLY ERODE FOR
SURFACE OR NEAR SURFACE BASED CONVECTION TO ALLOW FOR STRONGER WINDS
TO MIX DOWN TO SURFACE. ABOVE THE PBL HOWEVER, PER NWP CROSS
SECTIONS, SOME CSI AND SLIGHTLY NEGATIVE SHOWALTERS WILL ALLOW FOR
SOMEWHAT DEEPER CORES WITH ORGANIZING SHEAR OF 0-3KM HELICITIES NEAR
400MS/S2. THIS MAY CAUSE SOME ELEVATED ROTATION IN SOME DEEPER CORES
BUT WITH LACK OF WARM SECTOR BUOYANCY IN PRESENCE OF INVERSION AND
RESIDUAL COOL BOUNDARY LAYER AIR SHOULD PRECLUDE ALL BUT THE
STRONGEST STORMS TO BE ABLE TO PUNCH THROUGH THE SURFACE STABLE LAYER
WITH 50-60 MPH WINDS AS 2 KFT WINDS WILL BE NEAR 40-50 KT. WILL KEEP
HWO AS IS BUT AS PREVIOUS DISCUSSION MENTIONS...THIS COULD BE
OPTIMISTIC IN THE NORTHERN SECTIONS TOWARDS JACKSON.

THE BROKEN BAND OF SHOWERS/TSTORMS WILL BE EAST OF I-55 BY LATE EVENING
AND EXITING THE STATE EAST INTO AL BY 3AM.

UPDATES ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND
DIRECTLY BELOW. /ALLEN/

&&

.AVIATION...FOG IS CAUSING VISIBILITIES TO VARY BETWEEN MVFR/IFR
CATEGORIES THIS MORNING...EXCEPT KHBG WHERE LIFR VISIBILITIES ARE
BEING OBSERVED.  WHILE FOG WILL GRADUALLY DISSIPATE...VISIBILITIES
WILL STILL VARY BETWEEN VFR/IFR CATEGORIES THROUGH MUCH OF THE DAY
AS SHOWERS...ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE
AREA THROUGH THE COURSE OF THE DAY.  ALL OF THIS IS ASSOCIATED WITH
A COLD FRONT THAT'LL SHIFT EAST THROUGH THE REGION LATER THIS
EVENING.  A MIX OF IFR/MVFR CEILINGS ARE ALSO EXPECTED THROUGH A
LARGE PORTION OF THE DAY.  WINDS AHEAD OF THE FRONT WILL GENERALLY
BE FROM THE EAST SOUTHEAST AROUND 7-10 KNOTS...BUT WILL BECOME
NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE AFOREMENTIONED FRONTAL
PASSAGE THIS EVENING. /19/

&&

.PREV DISCUSSION... /ISSUED 348 AM CST TUE FEB 4 2014/

SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...

FORECAST FOR TODAY HAS NOT CHANGED A WHOLE LOT OTHER THAN A TAPERING
OF THE AREA AT RISK FOR STRONGER STORMS THIS AFTERNOON AND EVENING...
MORE ON THAT IN A BIT. THE APPROACHING S/WV RESPONSIBLE FOR TODAYS
RAINS IS CURRENTLY EMERGING OUT OVER THE SOUTHERN PLAINS. A SURFACE
LOW HAS TAKEN SHAPE OFF THE SOUTH TEXAS COAST PER LATEST MSAS
ANALYSIS IN RESPONSE TO HEIGHT FALLS OCCURRING OVER THAT REGION. 00Z
MODEL GUIDANCE CONSENSUS CONTINUES TO SHOW THIS SURFACE LOW TRACKING
NORTHEAST THROUGH THE DAY TODAY PASSING GENERALLY ALONG THE NATCHEZ
TRACE CORRIDOR THROUGH THE AFTERNOON. LATEST RADAR IMAGERY FROM S LA
SHOWS LIGHT SHOWERY ACTIVITY ALREADY ADVANCING NORTHWARD IN RESPONSE
TO STRENGTHENING LOW LEVEL MOISTURE ADVECTION AHEAD OF THE WAVE...AND
EXPECT THIS ACTIVITY TO EXPAND IN COVERAGE ACROSS SOUTHERN MS THIS
MORNING WHILE ADVANCING NORTHWARD. HI-RES GUIDANCE SUGGESTS A LULL IN
THE SHOWER ACTIVITY WILL LIKELY DEVELOP FROM S TO N AFTER THIS
INITIAL SURGE OF MOISTURE PASSES...LEAVING VERY ISOLATED ACTIVITY
OVER A MAJORITY OF THE REGION FROM LATE MORNING INTO THE EARLY
AFTERNOON. SHOWER ACTIVITY WILL THEN PICK BACK UP FROM W TO E MID TO
LATE AFTERNOON AS THE TRAILING COLD FRONT BEGINS PUSHING ACROSS THE
REGION. A SHARP TEMPERATURE GRADIENT IS GOING TO DEVELOP THIS
AFTERNOON AS THE WARM SECTOR SURGES NORTH TO THE S/SE OF THE SURFACE
LOW...WITH HIGHS TODAY ACROSS THE DELTA ONLY REACHING THE LOW 40S
WHILE SE MS APPROACHES THE 70 DEGREE MARK.

AS FOR THE STRONG STORM AND LOCALLY HEAVY RAIN POTENTIAL...IT STILL
APPEARS A WINDOW OF OPPORTUNITY FOR LOCALLY STRONG WIND GUSTS WILL
DEVELOP THIS AFTERNOON AND EVENING/PRIMARILY ACROSS SOUTHERN/
SOUTHEASTERN PORTIONS OF THE FA WHERE LOW(POSSIBLY MID) 60S DEW
POINTS WILL SURGE FAR ENOUGH NORTH CO-LOCATED WITH ROBUST 40-50KT
LOW LEVEL WIND FIELDS. BUOYANCY REMAINS THE LIMITING FACTOR FOR A
MORE SUBSTANTIAL RISK OF STRONGER STORMS WITH SBCAPE VALUES LIKELY
STRUGGLING TO REACH 300 J/KG / MEAGER MID LEVEL LAPSE RATES
REMAINING IN THE 5.5-6C RANGE. CONSIDERED REMOVING MENTION OF 60 MPH
WIND GUSTS FROM THE HWO CONSIDERING HOW ISOLATED THE RISK IS...BUT
WILL KEEP IT IN PLACE GENERALLY ALONG AND SOUTH OF A NATCHEZ TO
JACKSON TO MERIDIAN LINE FOR NOW...ALTHOUGH EVEN THIS FAR NORTH MAY
BE A BIT OPTIMISTIC. STAY TUNED FOR UPDATES AS WE HEAD INTO THE
MORNING HOURS. THE MAIN TIME FRAME FOR ANY OF THIS STRONGER TYPE
ACTIVITY LOOKS TO BE BETWEEN 3PM AND 8PM AT THIS POINT. PW VALUES
ARE GOING TO RISE INTO THE 1.4-1.6IN RANGE THIS AFTERNOON IN ADVANCE
OF THE S/WV WHICH IS QUITE HIGH FOR EARLY FEB. IT LOOKS THE MAIN
RISK AREA FOR PERSISTENT LOCALLY HEAVY RAINS WILL REMAIN ALONG AND
NW OF THE EVENTUAL SURFACE FRONT LOCATION...WHICH HAS BEEN A STEADY
SOLUTION IN THE MODELS OVER THE PAST COUPLE DAYS. 1 TO POSSIBLY 3
INCHES SEEMS REASONABLE FOR AREAS GENERALLY ALONG AND N OF THE
NATCHEZ TRACE CORRIDOR...WHICH IS THE AREA WE CURRENTLY HAVE
HIGHLIGHTED/NO CHANGES EXPECTED THERE.

THE RAINS WILL EXIT E MS AROUND MIDNIGHT TONIGHT WITH COOL/DRY HIGH
PRESSURE BUILDING OVER THE REGION THEREAFTER. STRATUS LOOKS LIKE IT
WILL TRY AND BUILD ACROSS THE REGION FROM THE N ON WED HELPING KEEP
TEMPS COOL THROUGH THE DAY...ESPECIALLY ACROSS THE DELTA. THE
STRATUS LOOKS LIKE IT WILL TRY AND SCATTER LATE WED JUST AS SOME
CIRRUS BEGINS OVERSPREADING THE REGION...WHICH SHOULD WORK TO HELP
KEEP TEMPS FROM DROPPING EXCESSIVELY WED NIGHT. MAV NUMBERS LOOKED A
BIT COOL IN THIS SCENARIO AND RAISED A TAD IN SEVERAL SPOTS. /BK/

LONG TERM...(THURSDAY THROUGH MONDAY)...

FAST PACED LOW AMPLITUDE MID LEVEL FLOW PATTERN WILL DOMINATE
THROUGH THIS TIME PERIOD. THIS PATTERN IS PROVING DIFFICULT FOR THE
MID AND LONG TERM MODEL WITH CONSIDERABLE DIFFERENCES BEING NOTED
BETWEEN THE GFS...EURO AND THE VARIOUS MEMBERS OF THE GFE ENSEMBLE.

BEGINNING WITH THURSDAY...THERE IS AGREEMENT THAT MID LEVEL SW FLOW
WILL BE IN PLACE ALONG WITH SURFACE HIGH BECOMING CENTERED OVER THE
MID MS VALLEY. THIS PATTERN WOULD SUPPORT A LIGHT ISENTROPIC PRECIP
EVENT AS MOIST MID LEVEL FLOW OVERRUNS DRIER LOW LEVEL FLOW WITH
BIGGEST QUESTION MARK ON WHETHER PRECIP CAN MAKE IT TO THE GROUND
THROUGH LOW LEVEL DRY LAYER. OPERATIONAL GFS IS SERVING AS THE
OUTLIER WITH ITS SOLUTION THAT OMEGA AND RESULTING PRECIP WILL BE
TOO LIGHT TO OVERCOME LOW LEVEL DRY LAYER. THE EURO AND AT LEAST A
HANDFUL OF THE GFS ENSEMBLE MEMBERS ARE YIELDING SOME QPF...MAINLY
OVER SOUTHERN PORTIONS OF THE AREA. HAVE DECIDED TO GO WITH CHANCE
POPS WHICH IS JUST ABOUT THE MEAN IN THE ENSEMBLE.

EURO SEEMS TO AMPLIFY FLOW MORESO THAN THE GFS MOVING INTO FRIDAY
NIGHT AND SATURDAY AND IS IN TURN YIELDING QPF WITH RESULTING
ISENTROPIC FORCING. THE GFS ENSEMBLE SEEMS TO BE HAVING A VERY HARD
TIME WITH THIS EVENT AS LARGE STANDARD DEVIATIONS IN POP ARE
EVIDENT. DESPITE ITS DRY QPF...ITS MEAN POPS ARE CLOSE TO CHANCE
CATEGORY. IN THE ABSENCE OF CLEAR CUT FEATURES TO FOLLOW WITH
THIS PATTERN...AGREE THAT CHANCE POPS ARE PROBABLY THE WAY TO GO
UNTIL THE MODELS CAN COME INTO BETTER AGREEMENT.

NEXT DECENT WAVE LOOKS TO SWING ACROSS SOMETIME BETWEEN SATURDAY
NIGHT AND SUNDAY NIGHT. THERE SEEMS TO BE ABOUT A 12 HOUR DIFFERENCE
BETWEEN THE GFS AND EURO WITH THE TIMING OF THIS WAVE WITH THE EURO
BEING THE FASTER. WHILE THE GFS ENSEMBLE IS STILL HAVING
DIFFICULTIES...IT IS NOT AS BAD AS THE SATURDAY FORECAST AND THE
OPERATIONAL GFS IS NEAR THE MEAN FOR POPS. HAVE DECIDED TO GO CLOSE
TO GFS BUFR SOUNDINGS WHICH SHOW RAIN AND SNOW SHOWER POTENTIAL IN
THE NORTH AND RAIN SHOWERS IN THE SOUTH SUNDAY. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  35  45  26 / 100  99   0   0
MERIDIAN      63  39  48  28 /  82 100   0   2
VICKSBURG     53  34  43  27 / 100  60   0   1
HATTIESBURG   68  44  53  28 /  80 100   0   5
NATCHEZ       60  35  45  27 / 100  58   0   5
GREENVILLE    41  31  39  26 / 100  59   0   0
GREENWOOD     48  30  42  24 / 100  78   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/19/BK/26
Hazardous weather outlook, Feb 4, 2:14 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CST TUE FEB 4 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>062-052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ052-057-058-063>066-072>074-052015-
LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
214 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...LATE THIS AFTERNOON INTO TONIGHT

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN
MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
CONVERT URL ABOVE TO LOWERCASE!)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 4, 2:46 PM CST, 4 minutes before
LAZ008-009-015-016-023-025-MSZ040-047-042115-
WARREN MS-ISSAQUENA MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-
EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
246 PM CST TUE FEB 4 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST TUE FEB 4 2014

...STRONG THUNDERSTORMS AFFECTING NORTHEAST LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CROWVILLE AT 243 PM CST...MOVING NORTHEAST AT 60 MPH.
STRONG...GUSTY WINDS WERE REPORTED BY FRANKLIN PARISH SHERIFFS
OFFICE AS THIS STORM MOVED THROUGH WINNSBORO.

THIS STORM WAS PART OF A BAND OF SCATTERED STRONG STORMS EXTENDING
FROM LAKE PROVIDENCE TO NEAR WINNSBORO. OCCASIONAL CLOUD TO GROUND
LIGHTNING...STRONG WINDS...AND DOWNPOURS OF VERY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

PEOPLE IN WESTERN ISSAQUENA AND NORTHWESTERN WARREN
COUNTIES...AND SOUTH CENTRAL WEST CARROLL...WESTERN MADISON...
SOUTHERN EAST CARROLL...NORTHEASTERN FRANKLIN...EASTERN RICHLAND AND
EXTREME NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3268 9135 3266 9095 3215 9151 3228 9172
TIME...MOT...LOC 2043Z 219DEG 64KT 3228 9152

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 5:03 PM CSTSpecial Weather StatementJANCopiah, Franklin, Lincoln, Rankin37 min
Feb 4, 5:47 PM CSTSpecial Weather StatementJANLeake, Rankin, Scott, Simpson38 min
Feb 4, 5:58 PM CSTSpecial Weather StatementJANJefferson Davis, Lawrence, Lincoln, Marion42 min

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.